MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7522
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: approximately (b)(6) years old.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the right coronary artery.A 5.00mm x 15mm apex balloon catheter was advanced for dilatation.However, it was noted that the shaft had snapped at the rx portion inside the right coronary artery.No patient complications were reported and the patient was fine.
 
Additional Manufacturer Narrative
Returned product consisted of an apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks to the hypotube and shaft.There was a complete separation at the mid shaft bond.There was contrast inflation lumen and balloon, and blood in the guidewire lumen and inflation lumen.The balloon was loosely folded.Microscopic inspection revealed tip damage.The inner was buckled 4.9cm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Age at time of event: approximately (b)(6).
 
Event or Problem Description

Brand Name
APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8723913
Report Number2134265-2019-06378
Device Sequence Number16645254
Product Code LOX
UDI-Device Identifier08714729475699
UDI-Public08714729475699
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2021
Device Model Number7522
Device Catalogue Number7522
Device Lot Number0022025092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1